You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Oscillatory Flow near a Stagnation Point
M. G. Blyth and P. Hall
SIAM Journal on Applied Mathematics
Vol. 63, No. 5 (Jun. - Aug., 2003), pp. 1604-1614
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/4096053
Page Count: 11
Preview not available
The classical Hiemenz solution describes incompressible two-dimensional stagnation point flow at a solid wall. We consider an unsteady version of this problem, examining particularly the response close to the wall when the solution at infinity is modulated in time by a periodic factor of specified amplitude and frequency. While this problem has already been tackled in the literature for general frequency in cases when the amplitude of the time-periodic factor is either large or small, we compute the flow for arbitrary values of both these parameters. For any given amplitude, we find that there exists a threshold frequency above which the flow is regular and periodic, with the same period as the modulation factor, and beneath which the solution terminates in a finite time singularity. The dividing line in parameter space between these two possibilities is identified and favorably compared with the predictions of asymptotic analyses in the small and large frequency limits.
SIAM Journal on Applied Mathematics © 2003 Society for Industrial and Applied Mathematics